Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 16, NWS Phoenix, AZ

December 8, 2013

NWS Phoenix, AZ issued this wind advisory at Dec 8, 2013, 1:23 PM MST. It took effect at Dec 9, 2013, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2013, 1:23 PM MST (20:23 UTC)
In effect from
Dec 9, 2013, 10:00 AM MST
Expired
Dec 9, 2013, 7:00 PM MST
In force
9 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 082023
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
123 PM MST SUN DEC 8 2013

.A VERY COLD AIRMASS WILL BE REINFORCED EARLY THIS WEEK BY STRONG
COLD HIGH PRESSURE SYSTEM MOVING SOUTH FROM WESTERN CANADA. NOT ONLY
WILL FREEZING TEMPERATURES BE POSSIBLE...GUSTY AFTERNOON NORTH WINDS
WILL BE LIKELY ACROSS FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA
MONDAY AFTERNOON. 
 
AZZ021-022-091145-
/O.NEW.KPSR.FZ.W.0009.131209T0700Z-131209T1500Z/
/O.NEW.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG
123 PM MST SUN DEC 8 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. 

* AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA INCLUDING
  THE CITIES OF QUARTZSITE...WENDEN...WICKENBURG...AND BUCKEYE.

* TEMPERATURE...MORNING LOWS RANGING FROM 25 TO 32 DEGREES
  MONDAY...AND POTENTIALLY AS COLD AS 22 TO 30 DEGREES TUESDAY
  MORNING.

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL
  SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK
  IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR
  ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR
  HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ020-CAZ031>033-091145-
/O.NEW.KPSR.WI.Y.0016.131209T1700Z-131210T0200Z/
/O.NEW.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
123 PM MST SUN DEC 8 2013 /1223 PM PST SUN DEC 8 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM MST /9 AM PST/ TO 7 PM MST
/6 PM PST/ MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /9 AM PST/ TO 7 PM
MST /6 PM PST/ MONDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS
FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

* AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST
  CALIFORNIA...INCLUDING THE CITES OF PARKER...BLYTHE...AND IMPERIAL.

* TIMING...WINDS WILL BEGIN TO INCREASE LATE MONDAY MORNING...PEAKING
  MONDAY AFTERNOON. TEMPERATURES WILL FALL RAPIDLY MONDAY
  NIGHT...POSSIBLY LOWERING BELOW FREEZING BY TUESDAY MORNING. 

* WINDS...SUSTAINED WINDS NEAR 30 MPH WITH GUSTS UP TO 45 MPH IN THE
  MORE WIND PRONE AREAS SUCH AS RIDGE TOPS AND FUNNELING DOWN THE
  COLORADO RIVER VALLEY.

* TEMPERATURE...POSSIBLY FALLING AS LOW AS 28 TO 32 DEGREES TUESDAY
  MORNING. 

* IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST
  WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. SEVERAL HOURS
  OF BELOW FREEZING TEMPERATURES CAN KILL SENSITIVE VEGETATION AND
  CROPS. PETS AND LIVESTOCK MAY BE AT RISK IF NOT PROPERLY
  SHELTERED. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES AND NOT
  PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ023-025>028-091145-
/O.NEW.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...FLORENCE
123 PM MST SUN DEC 8 2013

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

* AFFECTED AREA...SOUTH CENTRAL AND SOUTHWEST ARIZONA...INCLUDING THE
  CITIES OF TACNA...GILA BEND...CASA GRANDE...AND THE OUTLYING
  SUBURBS OF THE PHOENIX METROPOLITAN AREA.

* TEMPERATURE...POSSIBLY RANGING AS LOW AS 24 TO 32 DEGREES TUESDAY
  MORNING. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL
  SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT RISK
  IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN OUTDOOR
  ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY BE AT RISK FOR
  HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
3 follow-up statements
000 
WWUS75 KPSR 091041
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
341 AM MST MON DEC 9 2013


AZZ021-022-092245-
/O.CON.KPSR.FZ.W.0009.000000T0000Z-131209T1500Z/
/O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG
341 AM MST MON DEC 9 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA 
  INCLUDING THE CITIES OF QUARTZSITE...WENDEN...WICKENBURG...AND 
  BUCKEYE. 

* TEMPERATURE...MORNING LOWS RANGING FROM 25 TO 32 DEGREES 
  MONDAY...AND POTENTIALLY AS COLD AS 22 TO 30 DEGREES TUESDAY 
  MORNING. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN 
  KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE 
  AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ020-CAZ031>033-092245-
/O.CON.KPSR.WI.Y.0016.131209T1700Z-131210T0200Z/
/O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
341 AM MST MON DEC 9 2013 /241 AM PST MON DEC 9 2013/

...WIND ADVISORY IS POSTED TODAY FROM 10 AM MST /9 AM PST/ THIS
MORNING TO 7 PM MST /6 PM PST/ THIS EVENING... 
...FREEZE WATCH IS POSTED FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

A WIND ADVISORY IS IN EFFECT FROM 10 AM MST /9 AM PST/ THIS MORNING
TO 7 PM MST /6 PM PST/ THIS EVENING. A FREEZE WATCH REMAINS IS IN
EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING.

* AFFECTED AREA BY WIND...THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST
  CALIFORNIA...INCLUDING THE CITES OF PARKER...BLYTHE...AND IMPERIAL.

* TIMING...WINDS WILL BEGIN TO INCREASE LATE MONDAY MORNING... 
  PEAKING MONDAY AFTERNOON. 

  TIMING FOR FREEZE WATCH...A FREEZE WATCH MEANS SUB-FREEZING
  TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR
  DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. TEMPERATURES TONIGHT
  WILL FALL RAPIDLY DUE TO VERY DRY AIR...POSSIBLY LOWERING BELOW
  FREEZING BY TUESDAY MORNING.

* WINDS...SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH IN THE MORE
  WIND PRONE AREAS SUCH NEAR RIDGE TOPS AND ALONG THE COLORADO RIVER
  VALLEY.

* TEMPERATURE...POSSIBLY FALLING AS LOW AS 28 TO 32 DEGREES 
  TUESDAY MORNING. 

* IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON 
  EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. 
  SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL 
  SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT 
  RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.



&&

$$

AZZ023-025>028-092245-
/O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...FLORENCE
341 AM MST MON DEC 9 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

* AFFECTED AREA...SOUTH CENTRAL AND SOUTHWEST ARIZONA...
  INCLUDING THE CITIES OF TACNA...GILA BEND...CASA GRANDE...AND 
  THE OUTLYING SUBURBS OF THE PHOENIX METROPOLITAN AREA. 

* TEMPERATURE...POSSIBLY RANGING AS LOW AS 26 TO 32 DEGREES 
  TUESDAY MORNING. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN 
  KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE 
  AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 091511
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
811 AM MST MON DEC 9 2013

AZZ021-022-100315-
/O.EXP.KPSR.FZ.W.0009.000000T0000Z-131209T1500Z/
/O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG
811 AM MST MON DEC 9 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. 

* AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA 
  INCLUDING THE CITIES OF QUARTZSITE...WENDEN...WICKENBURG...AND 
  BUCKEYE. 

* TEMPERATURE...POTENTIALLY AS COLD AS 22 TO 30 DEGREES TUESDAY
  MORNING.

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN 
  KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE 
  AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ020-CAZ031>033-100315-
/O.CON.KPSR.WI.Y.0016.131209T1700Z-131210T0200Z/
/O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
811 AM MST MON DEC 9 2013 /711 AM PST MON DEC 9 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS
EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS
EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY MORNING. 

* AFFECTED AREA BY WIND...THE LOWER COLORADO RIVER VALLEY AND 
  SOUTHEAST CALIFORNIA...INCLUDING THE CITES OF PARKER... 
  BLYTHE...AND IMPERIAL. 

* TIMING...WINDS WILL BEGIN TO INCREASE LATE THIS MORNING...PEAKING
  MONDAY AFTERNOON.

* TIMING FOR FREEZE WATCH...TEMPERATURES TONIGHT WILL FALL RAPIDLY
  DUE TO VERY DRY AIR...POSSIBLY LOWERING BELOW FREEZING BY TUESDAY
  MORNING.

* WINDS...SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH IN THE 
  MORE WIND PRONE AREAS SUCH NEAR RIDGE TOPS AND ALONG THE 
  COLORADO RIVER VALLEY. 

* TEMPERATURE...POSSIBLY FALLING AS LOW AS 28 TO 32 DEGREES 
  TUESDAY MORNING. 

* IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON 
  EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. 
  SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL 
  SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT 
  RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ023-025>028-100315-
/O.CON.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...FLORENCE
811 AM MST MON DEC 9 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

* AFFECTED AREA...SOUTH CENTRAL AND SOUTHWEST ARIZONA... 
  INCLUDING THE CITIES OF TACNA...GILA BEND...CASA GRANDE...AND 
  THE OUTLYING SUBURBS OF THE PHOENIX METROPOLITAN AREA. 

* TEMPERATURE...POSSIBLY RANGING AS LOW AS 26 TO 32 DEGREES 
  TUESDAY MORNING. 

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN 
  KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE 
  AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 092120
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST MON DEC 9 2013

CAZ031>033-100200-
/O.CAN.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
/O.CON.KPSR.WI.Y.0016.000000T0000Z-131210T0200Z/
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BLYTHE...CHIRIACO SUMMIT... DESERT
CENTER...BRAWLEY...CALEXICO...EL CENTRO
120 PM PST MON DEC 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FREEZE
WATCH. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST
  CALIFORNIA...INCLUDING THE CITES OF PARKER... BLYTHE...AND
  IMPERIAL.

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THIS
  AFTERNOON...WEAKENING AROUND SUNSET.

* WINDS...SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH IN
  THE MORE WIND PRONE AREAS SUCH NEAR RIDGE TOPS AND ALONG THE
  COLORADO RIVER VALLEY.

* IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST
  WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ025>027-092230-
/O.CAN.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA...
WELLTON...GILA BEND
220 PM MST MON DEC 9 2013

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FREEZE
WATCH. 

OVERNIGHT TEMPERATURES WILL ONLY FALL AS LOW AS THE MIDDLE 30S IN THE
CITY OF YUMA...AND LOCATIONS ALONG I-8 INTO SOUTHWEST MARICOPA COUNTY.

$$

AZZ020-101145-
/O.UPG.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
/O.NEW.KPSR.FZ.W.0010.131210T0700Z-131210T1500Z/
/O.CON.KPSR.WI.Y.0016.000000T0000Z-131210T0200Z/
LOWER COLORADO RIVER VALLEY AZ-
INCLUDING THE CITIES OF...EHRENBERG...PARKER
220 PM MST MON DEC 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING.

* AFFECTED AREA BY WIND...THE LOWER COLORADO RIVER VALLEY INCLUDING
  THE CITY OF PARKER.

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THIS
  AFTERNOON...WEAKENING AROUND SUNSET.

* TIMING FOR FREEZE WARNING...TEMPERATURES TONIGHT WILL FALL RAPIDLY
  DUE TO VERY DRY AIR...POSSIBLY LOWERING FREEZING AFTER MIDNIGHT.

* WINDS...SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH IN THE MORE
  WIND PRONE AREAS SUCH ALONG THE COLORADO RIVER VALLEY.

* TEMPERATURE...POSSIBLY FALLING AS LOW AS 26 TO 32 DEGREES TUESDAY
  MORNING.

* IMPACTS...GUSTY NORTH WINDS WILL MAKE DRIVING DIFFICULT ON 
  EAST WEST ORIENTED ROADWAYS...PARTICULARLY INTERSTATE 10. 
  SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN KILL 
  SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE AT 
  RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ021>023-028-101145-
/O.UPG.KPSR.FZ.A.0004.131210T0700Z-131210T1500Z/
/O.NEW.KPSR.FZ.W.0010.131210T0700Z-131210T1500Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...APACHE JUNCTION...
CASA GRANDE...FLORENCE
220 PM MST MON DEC 9 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
TUESDAY. 

* AFFECTED AREA...PARTS OF WEST CENTRAL AND CENTRAL ARIZONA INCLUDING
  THE CITIES OF QUARTZSITE...WICKENBURG...BUCKEYE...AND THE OUTER
  SUBURBS OF THE PHOENIX METROPOLITAN AREA.

* TEMPERATURE...POTENTIALLY AS COLD AS 24 TO 30 DEGREES IN LA PAZ
  COUNTY...TO AS LOW AS 28 TO 32 DEGREES AROUND THE PHOENIX METRO TUESDAY
  MORNING.

* IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES CAN 
  KILL SENSITIVE VEGETATION AND CROPS. PETS AND LIVESTOCK MAY BE 
  AT RISK IF NOT PROPERLY SHELTERED. PERSONS PARTICIPATING IN 
  OUTDOOR ACTIVITIES AND NOT PREPARED FOR THE COLD WEATHER MAY 
  BE AT RISK FOR HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:05 AM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 8, 9:05 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
905 AM MST SUN DEC 8 2013

.SYNOPSIS...
A LARGE COLD LOW PRESSURE SYSTEM ACROSS THE WESTERN STATES WILL ONLY
SLOWLY MOVE EAST THIS WEEK. A VERY WEAK WEATHER DISTURBANCE WILL
BRING MORE CLOUDS AND A SLIGHT CHANCE OF SHOWERS TO THE MOUNTAINS OF
EASTERN ARIZONA LATE TONIGHT AND EARLY MONDAY. OTHERWISE...CLEARING
SKIES WITH COLD OVERNIGHT TEMPERATURES CAN BE EXPECTED LEADING TO
THE THREAT OF FREEZING TEMPERATURES ACROSS THE AREA THROUGH TUESDAY
MORNING. A WARMING TREND IS EXPECTED FROM MID WEEK INTO THE WEEKEND.

&&

DISCUSSION...
THE SHORTWAVE RESPONSIBLE FOR THE VERY LIGHT SHOWERS ACROSS THE
EASTERN PARTS OF THE FORECAST AREA OVERNIGHT WAS QUICKLY EXITING
WELL NORTHEAST OF THE REGION THIS MORNING. STRATO-CU LAYER FROM
PHOENIX EASTWARD HAS BEEN HOLDING TOGETHER WITH ENOUGH RESIDUAL
MOISTURE AND WAA AROUND THE H8 LEVEL...THOUGH MODELS SUGGEST A
GRADUAL EROSION OF THIS CLOUD DECK THROUGH THE EARLY AFTERNOON.
HOWEVER...SATELLITE IMAGERY CLEARLY SHOWS UPSTREAM MID/UPPER LEVEL
MOISTURE ADVECTING EASTWARD...ARRIVING INTO THE CWA THIS EVENING.
MADE SOME ADJUSTMENTS TO SKY COVER...AS WELL AS HOURLY TEMPERATURE
TRACES WITH A WIDE SPREAD BETWEEN AREAS OF CLEAR SKIES AND OVERCAST
EVENTUALLY NORMALIZING LATER THIS AFTERNOON. OTHERWISE...WILL BE
ANALYZING MODEL LOW TEMPERATURE FORECAST FOR THE NEXT 2 MORNINGS
WITH THE EXPECTATION OF AT LEAST AREAS OF FREEZING WEATHER.

&&

.PREVIOUS DISCUSSION...
TODAY THROUGH MONDAY...
ALTHOUGH SOUTHEAST CA AND SOUTHWEST AZ WILL BE MOSTLY CLEAR TODAY...
A FEW SHOWERS WILL LINGER OVER PORTIONS OF SOUTH CENTRAL AZ THIS
MORNING...GENERALLY FROM PHOENIX NORTH THROUGH EAST. CLEARING SKIES
ARE EXPECTED THIS AFTERNOON.

A SECOND SHORTWAVE TROF IS FORECAST TO APPROACH AZ FROM THE
NORTHWEST BY EVENING...THEN MOVE ACROSS THE STATE ON MONDAY.
ALTHOUGH THE MASS FIELDS FORECAST BY THE GFS AND EURO MODELS LOOK
SIMILAR WITH THIS SECOND SHORTWAVE TONIGHT AND MONDAY...DIFFERENCES
EMERGE REGARDING THE EXTENT OF THE MOISTURE FIELDS. THE GFS HAS
MODELED ENOUGH MOISTURE FOR A FEW SHOWERS IN SOUTHERN AZ SUNDAY
NIGHT AND MONDAY...WHILE THE EUROPEAN MODEL IS RELATIVELY DRY...BUT
WITH CONSIDERABLE MID AND HIGH CLOUDS. FOR NOW ALL AZ OFFICES HAVE
DECIDED TO FORECAST A THREAT OF SHOWERS OVER THE HIGHER TERRAIN OF
EASTERN AZ...INCLUDING OUR PORTIONS OF SOUTHERN GILA COUNTY EAST OF
GLOBE MIAMI. CONSIDERABLE MID/HIGH CLOUDS SHOULD HOWEVER MODERATE
MONDAY MORNING TEMPERATURES AREA-WIDE.

TUESDAY THROUGH SUNDAY...
WITH CLEARING SKIES AND DRIER AIR EXPECTED FROM THE NORTH MONDAY
NIGHT...TUESDAY MORNING TEMPERATURES HAVE THE POTENTIAL TO DROP INTO
THE UPPER 20S TO MID 30S ON THE LOWER DESERTS. COMPLICATING THESE
POTENTIALLY COLD READINGS ARE PERIODIC NORTHEAST BREEZES THAT ARE
FORECAST TO DEVELOP MONDAY NIGHT AND TUESDAY MORNING. IF NO WIND
WERE FORECAST...TEMPERATURES TUESDAY MORNING WOULD QUALIFY AS A
MARGINAL FREEZE WARNING EVENT ON THE DESERTS FROM SOUTHEAST CA TO
SOUTH CENTRAL ARIZONA.

OTHERWISE...MOSTLY CLEAR SKIES WITH GRADUALLY WARMER TEMPERATURES
ARE EXPECTED FROM WED THROUGH SUN. MUCH WARMER AFTERNOON TEMPS ARE
EXPECTED SATURDAY AND SUNDAY WHICH SHOULD EXCEED NORMAL VALUES BY A
FEW DEGREES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...FRONTAL
BAND CLOUDINESS WITH BASES OF 6-8 KFT MSL OVER SOUTH-CENTRAL ARIZONA
W...INCLUDING METRO PHOENIX...WILL BEGIN TO DECREASE FROM WEST TO
EAST AFTER 14Z. HIGHER MOUNTAIN TOPS WILL BE OBSCURED. AFTER LOWER
CLOUDS DISSIPATE...HIGHER CLOUDS WILL BE ON THE INCREASE AS A
FOLLOW-ON DISTURBANCE APPROACHES. CLOUDINESS MAY GET THICK WITH
BASES AS LOW AS 12 KFT MSL LATER TONIGHT...EXCEPT FOR SOME
REDEVELOPMENT OF STRATOCUMULUS DECKS OVER THE HIGHER TERRAIN EAST
AND NORTH OF PHOENIX AREA. EXPECT WINDS TO REMAIN LIGHT AND FAVOR
SOUTHWEST DIRECTIONS DURING THE DAY TRENDING TOWARD NORTHERLY
DIRECTIONS LATER TONIGHT.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL AND
KBLH...
EXPECT NORTH WINDS TODAY BUT WITH MUCH LIGHTER SPEEDS THAN
YESTERDAY. NORTH WINDS CONTINUE TONIGHT AND STRENGTHEN...MORE
NOTICEABLY ALONG THE LOWER COLORADO RIVER VALLEY. EXPECT INCREASING
MAINLY HIGH CLOUDS TODAY WHICH MAY GET THICK ENOUGH FOR BASES OF
12-15 KFT MSL BEFORE CLEARING OVERNIGHT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
BREEZINESS FROM THE NORTH AND NORTHEAST WILL CONTINUE TUESDAY BUT
NOT BE AS STRONG OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA
COMPARED TO MONDAY. LIGHTER NORTH AND NORTHEAST WINDS WILL CONTINUE
THE REST OF THE WEEK. HUMIDITIES WILL BE LOW TUESDAY BEFORE SLOWLY
REBOUNDING...MAINLY OVER SOUTH-CENTRAL ARIZONA. BELOW NORMAL
TEMPERATURES CAN BE EXPECTED TUESDAY FOLLOWED BY WARMING TO NEAR
NORMAL VALUES BY THURSDAY WITH LITTLE CHANGE THROUGH SATURDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/VASQUEZ
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Dec 8, 5:45 AM MST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
545 AM MST SUN DEC 8 2013

AZZ021>023-026>028-091245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
545 AM MST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOME FREEZING OR NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-091245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
545 AM MST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SNOW SHOWERS AT AND ABOVE 4500 FEET WILL CONTINUE
THROUGHOUT THE MORNING HOURS. LIGHT ACCUMULATIONS ARE EXPECTED WITH 1
INCH AT 4500 FEET...AND NEARLY 2 INCHES ABOVE 5000 FEET POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A VERY COLD MORNING IS EXPECTED TUESDAY. WIDESPREAD FREEZING
TEMPERATURES ARE EXPECTED AREA-WIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-025-CAZ031>033-091245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
545 AM MST SUN DEC 8 2013 /445 AM PST SUN DEC 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NEAR FREEZING TEMPERATURES ARE EXPECTED TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 1:23 PM MSTFreeze WatchPSR25 hr
Dec 8, 1:23 PM MSTFreeze WarningPSR19 hr

Nearby

Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.